Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 13, NWS Pittsburgh, PA

March 13, 2008Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Mar 13, 2008, 9:52 PM EDT for Tuscarawas County, Ohio. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2008, 9:52 PM EDT (01:52 UTC)
Expired
Mar 14, 2008, 10:19 AM EDT
In force
12 hr
Issued by
NWS Pittsburgh, PA
Flood severity
Minor

County Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tuscarawas River at New Philadelphia (NWPO1).

Action stage
4.1 ft
Minor stage
7.5 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03124800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPBZ 140152
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
952 PM EDT THU MAR 13 2008

...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO... 

  TUSCARAWAS RIVER AT NEW PHILADELPHIA AFFECTING TUSCARAWAS COUNTY
 
.  A COMBINATION OF SNOWMELT AND WATER RELEASES UPRIVER HAVE BROUGHT
THE TUSCARAWAS RIVER AT NEW PHILADELPHIA ABOVE FLOOD STAGE.

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

OHC157-140952-
/O.NEW.KPBZ.FL.W.0013.080314T0152Z-080314T1200Z/
/NWPO1.1.ER.080313T2110Z.080314T0300Z.080314T1200Z.UU/
952 PM EDT THU MAR 13 2008

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TUSCARAWAS RIVER AT NEW PHILADELPHIA.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM THURSDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...THE RIVER WILL RISE SLIGHTLY THIS EVENING AND THEN
BEGIN TO FALL.


$$
4 follow-up statements
000 
WGUS81 KPBZ 140219
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
1019 PM EDT THU MAR 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...
 
  TUSCARAWAS RIVER AT NEW PHILADELPHIA AFFECTING TUSCARAWAS COUNTY 
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY 
 
.  SNOW MELT AND ADDITIONAL LIGHT PRECIPITATION WILL KEEP THE STAGE AT
NEW PHILADELPHIA ABOVE FLOOD STAGE THROUGH FRIDAY AND ABOVE FLOOD STAGE
AT COSHOCTON INTO THE WEEKEND.

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

OHC157-141018-
/O.EXT.KPBZ.FL.W.0013.000000T0000Z-080316T0300Z/
/NWPO1.1.ER.080313T2110Z.080314T0600Z.080315T2100Z.UU/
1019 PM EDT THU MAR 13 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE TUSCARAWAS RIVER AT NEW PHILADELPHIA.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM THURSDAY THE STAGE WAS 7.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.9 FEET BY AFTER
  MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.

$$

OHC031-141018-
/O.EXT.KPBZ.FL.W.0008.000000T0000Z-000000T0000Z/
/CSHO1.1.IC.080304T1414Z.080315T1800Z.000000T0000Z.NO/
1019 PM EDT THU MAR 13 2008

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
CONTINUES FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM THURSDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET.
* IMPACT...AT 18.0 FEET...MODERATE FLOODING OCCURS ALONG COUNTY ROUTE 
  1A AND LOWER AREAS ALONG ROUTE 16 SOUTH. WIDESPREAD FLOODING OCCURS
  FROM THE LAKE PARK AREA SOUTH TO NEAR THE INTERSECTION OF ROUTES 83
  AND 36. HOMES AROUND NORTH WATER STREET IN COSHOCTON FLOODS.

$$
000 
WGUS81 KPBZ 140859
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 AM EDT FRI MAR 14 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO..
  TUSCARAWAS RIVER AT NEW PHILADELPHIA AFFECTING TUSCARAWAS COUNTY 
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY 
 
.SNOW MELT AND ADDITIONAL LIGHT PRECIPITATION WILL CAUSE ANOTHER
RISE AT NEW PHILADELPHIA TODAY...AND KEEP COSHOCTON ABOVE FLOOD
STAGE INTO THE WEEKEND.

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

OHC157-141659-
/O.CON.KPBZ.FL.W.0013.000000T0000Z-080316T0300Z/
/NWPO1.1.ER.080313T2110Z.080314T1200Z.080315T2100Z.UU/
459 AM EDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE TUSCARAWAS RIVER AT NEW PHILADELPHIA.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM FRIDAY THE STAGE WAS 5.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...RISE TO NEAR ABOVE FLOOD STAGE LATER TODAY.


$$

OHC031-141659-
/O.CON.KPBZ.FL.W.0008.000000T0000Z-000000T0000Z/
/CSHO1.1.IC.080304T1414Z.080315T1800Z.000000T0000Z.NO/
459 AM EDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM FRIDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET.
* IMPACT...AT 18.0 FEET...MODERATE FLOODING OCCURS ALONG COUNTY ROUTE 
  1A AND LOWER AREAS ALONG ROUTE 16 SOUTH. WIDESPREAD FLOODING OCCURS
  FROM THE LAKE PARK AREA SOUTH TO NEAR THE INTERSECTION OF ROUTES 83
  AND 36. HOMES AROUND NORTH WATER STREET IN COSHOCTON FLOODS.

$$
000 
WGUS81 KPBZ 140902
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 AM EDT FRI MAR 14 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...
 
  TUSCARAWAS RIVER AT NEW PHILADELPHIA AFFECTING TUSCARAWAS COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO..
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY 
 
.SNOW MELT AND ADDITIONAL LIGHT PRECIPITATION WILL CAUSE ANOTHER
RISE AT NEW PHILADELPHIA TODAY...AND KEEP COSHOCTON ABOVE FLOOD
STAGE INTO THE WEEKEND.

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

OHC157-141702-
/O.COR.KPBZ.FL.W.0013.000000T0000Z-080316T0300Z/
/NWPO1.1.ER.080313T2110Z.080314T1200Z.080315T2100Z.UU/
502 AM EDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE TUSCARAWAS RIVER AT NEW PHILADELPHIA.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM FRIDAY THE STAGE WAS 5.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...RISE TO NEAR FLOOD STAGE LATER TODAY.

$$

OHC031-141702-
/O.CON.KPBZ.FL.W.0008.000000T0000Z-000000T0000Z/
/CSHO1.1.IC.080304T1414Z.080315T1800Z.000000T0000Z.NO/
502 AM EDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM FRIDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET.
* IMPACT...AT 18.0 FEET...MODERATE FLOODING OCCURS ALONG COUNTY ROUTE 
  1A AND LOWER AREAS ALONG ROUTE 16 SOUTH. WIDESPREAD FLOODING OCCURS
  FROM THE LAKE PARK AREA SOUTH TO NEAR THE INTERSECTION OF ROUTES 83
  AND 36. HOMES AROUND NORTH WATER STREET IN COSHOCTON FLOODS.

$$
000 
WGUS81 KPBZ 141419
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
1019 AM EDT FRI MAR 14 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...
 
  TUSCARAWAS RIVER AT NEW PHILADELPHIA AFFECTING TUSCARAWAS COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO..
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY 
 
.THE RIVER LEVEL AT NEW PHILADELPHIA HAS FALLEN BELOW THE FLOOD STAGE
OF 7.5 FEET AND IS EXPECTED TO REMAIN BELOW FLOOD STAGE. HOWEVER...
THE RIVER LEVEL WILL BE RISING TO JUST BELOW FLOOD STAGE OVER THE
NEXT 24 HOURS AS WATER IS RELEASED FROM DOVER AND BEACH CITY DAMS.

THE RIVER LEVEL AT THE MUSKINGUM RIVER AT COSHOCTON IS EXPECTED TO
REMAIN SLIGHTLY ABOVE THE FLOOD STAGE OF 15 FEET THROUGH THE WEEKEND
BASED ON RELEASES FROM MOHAWK DAM. 

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

OHC031-142219-
/O.CON.KPBZ.FL.W.0008.000000T0000Z-000000T0000Z/
/CSHO1.1.DR.080304T1414Z.080314T0700Z.000000T0000Z.NO/
1019 AM EDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM FRIDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 16.1 FEET 
  BY TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LAKE PARK 
  AREA ALONG THE WALHONDING RIVER AND BEGINS BACKWATER FLOODING ALONG
  MILL CREEK NORTH OF LAKE PARK AND ALONG ROUTE 83. FLOOD WATERS WILL
  BEGIN TO ENTER YARDS IN LOW-LYING AREAS ALONG COUNTY ROUTE 1A.

$$

OHC157-141449-
/O.CAN.KPBZ.FL.W.0013.000000T0000Z-080316T0300Z/
/NWPO1.N.DR.080313T2110Z.000000T0000Z.000000T0000Z.UU/
1019 AM EDT FRI MAR 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TUSCARAWAS RIVER AT NEW PHILADELPHIA.
* AT  9:00 AM FRIDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.5 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  7.4 FEET TOMORROW MORNING. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Mar 13, 9:43 PM EDT, 9 minutes earlier.

Area forecast discussion, Mar 13, 9:43 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
943 PM EDT THU MAR 13 2008

.SYNOPSIS...
A SERIES OF SHORT WAVES MOVING ACROSS THE OHIO VALLEY THROUGH
THE WEEKEND WILL BRING PERIODS OF RAIN FOR FRIDAY AND AGAIN LATE
SATURDAY. HIGH PRESSURE BUILDING INTO THE DISTRICT FOR SUNDAY
AND MONDAY WILL BRING COLDER TEMPERATURES AND DRIER WEATHER.
A STORM MOVING OUT OF TEXAS WEDNESDAY MOVING TOWARD THE CAROLINAS
WILL BRING UNSETTLED WEATHER FOR LATE TUESDAY THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
WEAK FNT STALLED ACROSS WV WILL TRIGGER A FEW SHRAS OVERNIGHT. AS
SYSTEM APPROACHES FROM LOWER OH RIVER VALLEY, SHRAS BECOME MORE
LIKELY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
THE SHORT WAVE MOVES RAPIDLY EAST OF THE DISTRICT FRIDAY NIGHT
AND WILL BE OFF THE EAST COAST BY SATURDAY MORNING BRINGING
AND END TO THE SHOWERS FRIDAY NIGHT. ANOTHER STRONG STORM
PUSHES INTO THE OHIO VALLEY BY SATURDAY MORNING AND WILL BRING
MORE RAIN TO THE DISTRICT FOR LATE SATURDAY AFTERNOON.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LOW RAPIDLY DEEPENS OFF THE VA COAST SAT NIGHT. THIS WILL PUSH THE
LARGE SHIELD OF PRECIP WELL SOUTHEAST OF THE AREA. HOWEVER COULD
SEE SOME LIGHT SNOW ACTIVITY DEVELOPING LATE SAT NIGHT AND INTO
SUNDAY MORNING AS UPPER TROUGH MOVES THROUGH.

COOLER TEMPERATURES SUNDAY AS DEEP CANADIAN HIGH BUILDS IN. THIS
HIGH WILL SHIFT EASTWARD THROUGH MONDAY...KEEPING THE AREA DRY BUT
COOL. NEXT LARGER SYSTEM GETS ORGANIZED OVER THE CENTRAL US MONDAY
AND MOVES EAST TUESDAY. THE BULK OF THE HEAVIER RAIN WITH THIS
SYSTEM WILL REMAIN SOUTH OF THE FORECAST AREA FOR WEDNESDAY INTO
WEDNESDAY NIGHT. LIGHTER RAIN ACROSS THE FORECAST AREAS WEDNESDAY
WILL CHANGE TO SNOW WEDNESDAY NIGHT AS THE LOW MOVES TO THE EAST
COAST BY THURSDAY MORNING. COLD NORTHERLY FLOW WILL SET UP ACROSS
THE DISTRICT BEHIND THE STORM FOR THURSDAY WITH SOME LAKE EFFECT
SNOW SHOWERS POSSIBLE.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH DAYBREAK FRIDAY WITH ONLY
SCATTERED MID CLOUDS AND AREAS OF BROKEN CIRRUS DRIFTING ACROSS THE
REGION UNDER WEAK HIGH PRESSURE. SOME ISOLD SHRA SRN AREAS
OVERNIGHT WITH STALLED FNT ACROSS NRN WV.

LOW PRESSURE SYSTEM OVER THE MID MS VALLEY IS FORECAST TO TRACK
ALONG THE OHIO RIVER FRIDAY AND WILL SPREAD RAIN ACROSS THE REGION
BEGINNING FRIDAY MORNING. EXPECT CONDITIONS TO LOWER TO MVFR WITH
AREAS OF IFR FRIDAY AFTERNOON AND NIGHT IN PRECIPITATION AND FOG.

THE NEXT SYSTEM WILL BE STRONGER BUT IS FORECAST TO TRACK SOUTH OF
OUR FORECAST AREA SATURDAY AND SATURDAY NIGHT. MVFR CONDITIONS ARE
POSSIBLE ESPECIALLY ACROSS SOUTHERN TERMINALS LATE SATURDAY.

VFR WEATHER SHOULD RETURN FOR SUNDAY AND MONDAY AS A STRONG HIGH
PRESSURE RIDGE SLIDES EAST ACROSS THE GREAT LAKES AND MID ATLANTIC
REGION.

ANOTHER LOW PRESSURE SYSTEM IS PROGGED TO MOVE FROM THE SOUTHERN
PLAINS TOWARD THE GREAT LAKES REGION BY TUESDAY. THIS SYSTEM WILL
BRING THE POTENTIAL FOR AT LEAST SCATTERED MVFR/IFR CONDITIONS
TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 13, 4:27 AM EDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 AM EDT THU MAR 13 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
427 AM EDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.